World Journal of Mechanics

Volume 2, Issue 1 (February 2012)

ISSN Print: 2160-049X   ISSN Online: 2160-0503

Google-based Impact Factor: 0.73  Citations  h5-index & Ranking

Modulation Equations for Roll Waves on Vertically Falling Films of a Power-Law Fluid

HTML  XML Download Download as PDF (Size: 1025KB)  PP. 1-8  
DOI: 10.4236/wjm.2012.21001    5,417 Downloads   9,559 Views  Citations


Waves of finite amplitude on a thin layer of non-Newtonian fluid modelled as a power-law fluid are considered. In the long wave approximation, the system of equations taking into account the viscous and nonlinear effects has the hyper- bolic type. For the two-parameter family of periodic waves in the film flow on a vertical wall the modulation equations for nonlinear wave trains are derived and investigated. The stability criterium for roll waves based on the hyperbolicity of the modulation equations is suggested. It is shown that the evolution of stable roll waves can be described by self-similar solutions of the modulation equations.

Share and Cite:

A. Boudlal and V. Liapidevskii, "Modulation Equations for Roll Waves on Vertically Falling Films of a Power-Law Fluid," World Journal of Mechanics, Vol. 2 No. 1, 2012, pp. 1-8. doi: 10.4236/wjm.2012.21001.

Copyright © 2021 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.